# SDR 96ZZZX5318

- Difficulty date: October 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1206F
- Make and model: Cessna A185F
- Aircraft serial: 18502769
- System (JASC): 2731 · Elevator Tab Control System
- Part: Shaft
- Part number: 07612059
- Condition: Pin Sheared
- Location: Elev Trim Wheel
- Part time: 2,575 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AIRCRAFT LOST ELEVATOR TRIM FUNCTION IN-FLIGHT AFTER TAKEOFF TRIMMED FOR CLIMB.  THE AIRCRAFT WAS VERY DIFFICULT TO FLY LEVEL AT ANYTHING LESS THAN LOW POWER.  INVESTIGATION OF THE ELEVATOR TRIM WHEEL SYS SHOWED ROLL PIN, CNAS 561-3-8, HOLDING THE SHAFT TO THE TRIM CHAIN SPROCKET, WAS SHEARED ALLOWING SHAFT TO ROTATE INSIDE THE SPROCKET.  REMOVAL OF THE SHAFT FOUND THE HOLE HOLDING ROLL PIN WAS ELONGATED, LARGER THAN THE HOLE IN THE SPROCKET.  THIS IS DIFFICULT TO INSPECT, BUT ROCKING THE TRIM WHEEL BACK AND FORTH INDICATES IF THE ROLL PIN IS LOOSE (IT SHOULD BE A TIGHT FIT).  ANY BINDING OF STAB JACK SCREWS PUTS A LOT OF STRAIN ON THESE ROLL PINS.  SUBMITTER STATED THIS IS A POTENTIALLY DANGEROUS SITUATION.
